MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Codes Vibration (1674); Material Twisted/Bent (2981); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider(hcp) reported via call that schaefer sounded funny, wasn¿t making this sound it was supposed to.The blade started to wobble, medtronic sales representative told the hcp to discontinue use and open up a another blade.Second plate was used case was finished with no incident.Hcp also mentioned that he was using the product in the appropriate manner.He hit some hard bones with the shaver and bent the tines.There was no intervention planned/performed.There was no procedure delay and procedure was completed with backup product.There was no patient impact.On follow up it was mentioned that dr.Hilton said the blade was wobbling and not sounding quite right, then he added i did go through some hard bone.The issue was found while using on the patient.Medtronic sales rep told him to discontinue use and open another blade.Additional information received from sales representative: blade was tested for wobble prior using on the patient.Blade worked as expected for the first half of the case and then as hcp was working into the posterior ethmoid space of the patient¿s left side.Hcp was working on a bony partition and then the blade began to wobble.Hcp then removed it alerted sales representative, hcp took down the bone with manual instruments.Hcp replaced the blade and proceeded to finish the case with no further issue.
 
Additional Manufacturer Narrative
H3: product analysis # there was a residue consistent with biological contaminants on the device.Visually, there was no damage to the external construction of the device.Functionally, the inner assembly was stuck to the middle assembly causing both assemblies to rotate in unison while only attempting to rotate one of the assemblies which would have resulted in the reported event.Pliers were used to dislodge the two assemblies and striations were found on the proximal end of the inner shaft.The inside diameter of the outer tube should be 0.1350 ± 0.010 inches and the actual measurement, which was found using pin gages, was between 0.1335 and 0.1345 inches which was within specification.The outside diameter of the inner cutter should be 0.1330 +0.000/-0.0010 inches and measured, using a micrometer, 0.1325 inches in the undamaged area and 0.1335 inches in the damaged area (where the striations were) which was out of specification.When the device was reassembled, binding occurred while rotating the inner assembly by hand.Console testing was not performed due to the shaft defects found.Conclusion: in the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: previous codes fdm - b21, fdr - c21, fdc - d16 no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key13768072
Report Number1045254-2022-00135
Device Sequence Number5008171
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0223508591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight90 KG